Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 

 

Manifolds: Hausdorffness versus homogeneity


Authors: Mathieu Baillif and Alexandre Gabard
Journal: Proc. Amer. Math. Soc. 136 (2008), 1105-1111
MSC (2000): Primary 57N99, 54D10, 54E52.
Published electronically: November 30, 2007
MathSciNet review: 2361887
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We analyze the relationship between Hausdorffness and homogeneity in the frame of manifolds not confined to be Hausdorff. We exhibit examples of homogeneous non-Hausdorff manifolds and prove that a Lindelöf homogeneous manifold is Hausdorff.


References [Enhancements On Off] (What's this?)

  • 1. Nicolas Bourbaki, General topology. Chapters 1–4, Elements of Mathematics (Berlin), Springer-Verlag, Berlin, 1989. Translated from the French; Reprint of the 1966 edition. MR 979294
  • 2. D. B. Fuks and V. A. Rokhlin, Beginner’s course in topology, Universitext, Springer-Verlag, Berlin, 1984. Geometric chapters; Translated from the Russian by A. Iacob; Springer Series in Soviet Mathematics. MR 759162
  • 3. David Gauld, Strong contractibility, Indian J. Math. 25 (1983), no. 1, 29–32. MR 809703
  • 4. André Haefliger and Georges Reeb, Variétés (non séparées) à une dimension et structures feuilletées du plan, Enseignement Math. (2) 3 (1957), 107–125 (French). MR 0089412
  • 5. Peter Nyikos, The theory of nonmetrizable manifolds, Handbook of set-theoretic topology, North-Holland, Amsterdam, 1984, pp. 633–684. MR 776633
  • 6. Mary Ellen Rudin and Phillip Zenor, A perfectly normal nonmetrizable manifold, Houston J. Math. 2 (1976), no. 1, 129–134. MR 0394560
  • 7. M. Spivak.
    Differential Geometry, Vol. 1.
    Publish or Perish, New York, 1970.
  • 8. Z. Szentmiklóssy, 𝑆-spaces and 𝐿-spaces under Martin’s axiom, Topology, Vol. II (Proc. Fourth Colloq., Budapest, 1978) Colloq. Math. Soc. János Bolyai, vol. 23, North-Holland, Amsterdam-New York, 1980, pp. 1139–1145. MR 588860
  • 9. D. van Dantzig.
    Ueber topologisch homogene Kontinua.
    Fund. Math. 15 (1930), 102-125.
  • 10. James W. Vick, Homology theory, 2nd ed., Graduate Texts in Mathematics, vol. 145, Springer-Verlag, New York, 1994. An introduction to algebraic topology. MR 1254439

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2000): 57N99, 54D10, 54E52.

Retrieve articles in all journals with MSC (2000): 57N99, 54D10, 54E52.


Additional Information

Mathieu Baillif
Affiliation: Université de Genève, Section de Mathématiques, 2-4, rue du Lièvre, CP 64, 1211 Genève 4, Suisse
Email: baillif@math.unige.ch

Alexandre Gabard
Affiliation: Université de Genève, Section de Mathématiques, 2-4, rue du Lièvre, CP 64, 1211 Genève 4, Suisse
Email: alexandregabard@hotmail.com

DOI: http://dx.doi.org/10.1090/S0002-9939-07-09100-9
Received by editor(s): September 5, 2006
Received by editor(s) in revised form: November 1, 2006
Published electronically: November 30, 2007
Communicated by: Alexander N. Dranishnikov
Article copyright: © Copyright 2007 American Mathematical Society
The copyright for this article reverts to public domain 28 years after publication.